MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X44MM; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X44MM; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in netherlands.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a hip procedure on an unknown date, and postoperative radiographs suggested that an oversized acetabular liner had been implanted.The implanted liner was identified as belonging to an affected lot under an ongoing field action, and appropriate follow-up was planned.Subsequently, the hospital reviewed recent cases and inventory for additional products from the same affected lot and none were found.There were no reports of intraoperative difficulties or environmental factors contributing to the event.The patient had not undergone a revision at the time of the report, and there was no known impact or consequence to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.The reported event could not be confirmed due to lack of product/information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.It was later identified a commingle occurred during manufacturing for the bearing.The root cause of the reported issue is attributed to a manufacturing deficiency.Multiple complaints were identified that involved a 46mm bearing and a 44mm bearing that did not measure to the size listed on the box they were packaged in.They are related due to the fact that both lots are manufactured at warsaw west, of the same part family, and manufactured at the same time.Corrective actions were initiated as a result of the investigation of this event (commingle).If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
VIVACIT-E DM BEARING 28X44MM
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23423340
Report Number0001822565-2025-03903
Device Sequence Number15503351
Product Code LPH
UDI-Device Identifier00889024572706
UDI-Public(01)00889024572706(17)300406(10)67160447
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number110031012
Device Lot Number67160447
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown